MAUDE Adverse Event Report: GYRUS ACMI, INC. HOUSE-TYPE SS WIRE LP; REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL

GYRUS ACMI, INC. HOUSE-TYPE SS WIRE LP; REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL
Model Number 140187
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Unspecified Ear or Labyrinth Problem (4474)
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reports a patient contacted them and states that the mri completed at their facility while his house-type ss wire lp was implanted caused a dislodgement of the wire requiring a surgical procedure to replace it.The customer states the magnetic flux density of the mri machine used at their facility is 1.5 teslas.The customer further states that the radiology safety physician for the facility has reviewed this patients case and feels it is very unlikely that the mri could have dislodged the implanted wire (at this magnetic flux density level).
 
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The definitive cause of the customer's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device was not returned to the facility for evaluation.No visual inspection will occur for this device and the reported failure.A review of the device history record could not be performed because the lot number was not provided as the device was not returned in the original packaging.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The root cause has been determined to be that the patient was present around a mri greater than 3 tesla.Device pn:140187 is mri safe and functional until the device is exposed to more than 3 tesla.The customer stated that the facilities mri machine is 1.5 tesla, therefore the over exposure could not have happened at the reporting facility.A definitive root cause cannot be identified.

Brand Name
HOUSE-TYPE SS WIRE LP
Common Device Name
REPLACEMENT, OSSICULAR PROSTHESIS, TOTAL
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
9600 louisiana avenue north
brooklyn park, MN 55445
5082077661
MDR Report Key15019419
Report Number3005975494-2022-00009
Device Sequence Number20521432
Product Code ETA
UDI-Device Identifier00821925015494
UDI-Public00821925015494
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K760433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number140187
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer07/28/2022
Initial Report FDA Received Date07/14/2022
Supplement Report FDA Received Date08/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown